MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - VENTRALEX; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - VENTRALEX; SURGICAL MESH
Catalog Number 0010303
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Hernia (2240)
Date of Event 02/06/2013
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: (b)(6) 2011 ¿ patient was diagnosed with four ventral hernias thereby underwent open repair with the implant of ventralex meshes (device 1, 2).Per op notes, ¿two separate hernias were encountered at the superior end of previous midline incision.A ventralex mesh (device 1) was placed through hernia and secured underside to the muscle using suture.Another two hernias were found inferior end of the previous incision.A ventralex mesh (device 2) was placed into defect and sutured.¿ (b)(6) 2012 ¿ patient underwent esophagogastroduodenoscopy.(b)(6) 2013 ¿ patient was diagnosed with four separate ventral hernias thereby underwent laparoscopic repair with the removal of meshes (device 1, 2).Per op notes, ¿significantly folded and convoluted mesh (device 2) at the mid portion of the abdomen and the second folded and convoluted scarred in mesh (device 1) up in the epigastrium with some obvious hernias in close proximity to meshes were noted.The mesh itself had folded and was not completely covering the initial intended hernia sites.Both the meshes (device 1, 2) were removed.The hernia was noted.A synthetic mesh was placed into abdominal cavity and sutured.¿.
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-apr-2008) is considered to be a best estimate.This mdr represents the ventralex mesh (device 2).An additional supplemental emdr was submitted to represent the ventralex mesh (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
MESH - VENTRALEX
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24320472
Report Number1213643-2026-00109
Device Sequence Number15833491
Product Code FTL
UDI-Device Identifier00801741016486
UDI-Public(01)00801741016486(17)130428(10)HUSD0797
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K132441
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2013
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/28/2013
Device Catalogue Number0010303
Device Lot NumberHUSD0797
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2026
Initial Report FDA Received Date02/12/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/15/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age40 YR
Patient SexFemale